How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Evans Your Own Question
Dr. D. Evans
Dr. D. Evans, Doctor (MD)
Category: Health
Satisfied Customers: 4464
Experience:  MS in ENT and Head and Neck Surgery , Attachment to Neurosurgery.
Type Your Health Question Here...
Dr. D. Evans is online now
A new question is answered every 9 seconds

can benicar HCL cause an increase in the creatinine level ...

Resolved Question:

can benicar HCL cause an increase in the creatinine level produced by the kidney? How?
Submitted: 8 years ago.
Category: Health
Expert:  Dr. D. Evans replied 8 years ago.
Yes, Benicar HCT can cause renal dysfunction.

This is not due to Olmesartan but due to HCT, the hydrochlorthiazide in Benicar HCT.

Hydrocholorthiazide has known renal toxicily and causes interstitial nephritis, that is, it damages the microtubules in the kidney. This causes impaired renal functions and rise of creatinine levels.

You can look up here:

I hope this answer was helpful. If you need more information, feel free to ask. For accepting this answer, please click on the green 'accept' button below. Feedback/Bonus will be warmly appreciated.
Dr. D. Evans and 3 other Health Specialists are ready to help you